Get your Health question answered in 3 easy steps

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. Have hypothyroidism, high bp. Feeling weak, dizzy and constipated after medication. What is wrong?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15614 Questions

default
Posted on Tue, 23 Apr 2013 in Diabetes
Question: I am 52 years old. I am diabetic, have hypothyroidism, high blood pressure, high cholesterol, uric acid. doctor has suggested to take insulin @18........10. Jalra M 50/1000 twice a day, Rozavel, Thyronorm, D500Cal, Ecosprin, Pregeb. However, after taking theses medicines I am feeling weakness, diziness, my feets, face and belly is swelling, constipation, nausea, lack of apetite etc. is this normal or side effects of medicines. does jalra m has any effect on kidney
doctor
Answered by Dr. Michelle Gibson James 37 minutes later
Hi, thanks for using healthcare magic

Every medication has potential side effects. These are problems that CAN but not necessarily WILL happen.

Jalra is a combination of two medications ; metformin and vildagliptin. These medications work in different ways to reduce the blood sugar. The metformin reduces your body's resistance to its own insulin and the vildagliptin has a number of different ways in which it acts. It causes the body to produce insulin and also prevents the body from releasing a substance that raises the blood sugar.

The metformin component of the drug jalra can cause nausea and constipation in some persons, so it is possible that it is contributing to this particular symptom. When this occurs it is normally recommended to introduce alot of fiber into the diet to help the bowels. This would be fruit, vegetables, whole grain, barley,oats.
Prune juice is helpful.If you change your diet and the problem still exists then your doctor may adjust the dose of the medication.
Lack of appetite can occur with nausea.

Constipation can also occur in persons with hypothyroidism if the hormone level is too low so your doctor may consider checking the level to make sure that it is ok.


Swelling may occur if you are experiencing an allergic reaction to any of the medication. You may want to consider, if possible, staggering how you take them, to determine which one of the medications you are reacting to. If this cannot be done, there are allergy tests which can be done for specific drugs. The allergy tests can also determine if there is another cause for the allergic reaction.

Jalra is not known to cause kidney problems, but in persons who have kidney problems related to other causes, the metformin dose is adjusted.
This is because metformin can cause problems in persons who have kidney disease.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 48 hours later
Thank you Dr for answering. Actually the level of creatinine was high sometime back. so should I check creatinine and TSH levels once again for the swelling of my legs and abdomen. Is there any relation between the high blood sugar and creatinine level?
doctor
Answered by Dr. Michelle Gibson James 4 hours later
Hi

Creatinine is an indicator of kidney disease. Diabetes has the potential to cause kidney disease and in this way can cause increased creatinine. Creatinine levels, among other tests, should be done each year to determine if the diabetes is causing kidney disease.

You should consider checking the creatinine level to see if it has remained stable.

The TSH should also be checked to make sure that it is not contributing to your symptoms.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Lack of appetite

doctor1 MD

Hi. A close male relative has been diagnosed with NHL. General health was very good apart from a fairly minor stroke six months ago and aortic aneurism surgery six years ago. He is 81 years old and symptoms include weight loss, lack of appetite, fever, night sweats, rigors, bladder infection. Has been taking steroids for five days and will continue until strong enough for chemotherapy. Lymph nodes swollen in abdomen, neck, and underarms. Neck node excision confirmed NHL. Any evaluation would be greatly appreciated. Thank you.

doctor1 MD

hi drs. I am suffering from psoriasis and treated by a physician to diprofos but the disease worsened after leaving the drug and now Iam sufferinng from pain in my stomachSuch as excessive acidity and esophageal echo, but I dealt with proper treatment, but I currently suffer from lack of appetite for food, how you can help me?

doctor1 MD

vomiting,chronic headaches,constipation,dizzyness,sleepless nights and lack of appetite have been the condition of which i find myself in lately after having been eating some desert at a party that made me to even hallucinate.what could i be suffering from?how can i be my usual self again?

doctor1 MD

I have just been diagnosed with H pylori and was prescribed with triple therapy to get rid of the bacteria. I have completed the prescribed course which is based on 7 days. however, I have not yet feeling well as having nausea, fullness, lack of appetite and diarrhoea. before diagnose with H pylori I have been suffering from nausea and fullness.
can you please help me. what to do next
my doctor was saying me that you will ok after two to three weeks as you have to give some times to your stomach working as normal. can you please advice me, waiting for your reply








doctor1 MD

I am a 69 year old white female that had radio active iodine treatment when I was 21 for hyperthyroidism and have been on synthyroid ever since. About 2 years ago I got sick, seems my thyroid was out of whack. After med corrected still very sick...

doctor1 MD

I've had a bad "cold" for several days now. It began 5 days ago, when my voice suddenly disappeared. I've spit up sputum only once, but the worst part about this is that there is an irritation in my throat, that causes me to cough once, twice, or...

doctor1 MD

Eight year old VERY active boy. Lots of abdominal pain , over past four days occasional difficulty urinating, early in the four days had small amount of blood in urine (spots on underwear) has had bowel movement twice a day over the period....